Electronic Communications in Probability

A Clark-Ocone formula in UMD Banach spaces

Jan Maas and Jan Neerven

Full-text: Open access


Let $H$ be a separable real Hilbert space and let $\mathbb{F}=(\mathscr{F}_t)_{t\in [0,T]}$ be the augmented filtration generated by an $H$-cylindrical Brownian motion $(W_H(t))_{t\in [0,T]}$ on a probability space $(\Omega,\mathscr{F},\mathbb{P})$. We prove that if $E$ is a UMD Banach space, $1\le p<\infty$, and $F\in \mathbb{D}^{1,p}(\Omega;E)$ is $\mathscr{F}_T$-measurable, then $$ F = \mathbb{E} (F) + \int_0^T P_{\mathbb{F}} (DF)\,dW_H,$$ where $D$ is the Malliavin derivative of $F$ and $P_{\mathbb{F}}$ is the projection onto the ${\mathbb{F}}$-adapted elements in a suitable Banach space of $L^p$-stochastically integrable $\mathscr{L}(H,E)$-valued processes.

Article information

Electron. Commun. Probab., Volume 13 (2008), paper no. 15, 151-164.

Accepted: 7 April 2008
First available in Project Euclid: 6 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H07: Stochastic calculus of variations and the Malliavin calculus
Secondary: 46B09: Probabilistic methods in Banach space theory [See also 60Bxx] 60H05: Stochastic integrals

Clark-Ocone formula Malliavin calculus

This work is licensed under aCreative Commons Attribution 3.0 License.


Maas, Jan; Neerven, Jan. A Clark-Ocone formula in UMD Banach spaces. Electron. Commun. Probab. 13 (2008), paper no. 15, 151--164. doi:10.1214/ECP.v13-1361. https://projecteuclid.org/euclid.ecp/1465233442

Export citation


  • Aase, Knut; Øksendal, Bernt; Privault, Nicolas; Ubøe, Jan. White noise generalizations of the Clark-Haussmann-Ocone theorem with application to mathematical finance. Finance Stoch. 4 (2000), no. 4, 465–496.
  • Bourgain, Jean. Vector-valued singular integrals and the $H^1$-BMO duality. Probability theory and harmonic analysis (Cleveland, Ohio, 1983), 1–19, Monogr. Textbooks Pure Appl. Math., 98, Dekker, New York, 1986.
  • Burkholder, Donald L. Martingales and singular integrals in Banach spaces. Handbook of the geometry of Banach spaces, Vol. I, 233–269, North-Holland, Amsterdam, 2001.
  • Carmona, René A.; Tehranchi, Michael R. Interest rate models: an infinite dimensional stochastic analysis perspective.Springer Finance. Springer-Verlag, Berlin, 2006. xiv+235 pp. ISBN: 978-3-540-27065-2; 3-540-27065-5
  • Clark, J. M. C. The representation of functionals of Brownian motion by stochastic integrals. Ann. Math. Statist. 41 1970 1282–1295.
  • Clément, P.; de Pagter, B.; Sukochev, F. A.; Witvliet, H. Schauder decomposition and multiplier theorems. Studia Math. 138 (2000), no. 2, 135–163.
  • de Faria, Margarida; Oliveira, Maria João; Streit, Ludwig. A generalized Clark-Ocone formula. Random Oper. Stochastic Equations 8 (2000), no. 2, 163–174.
  • Diestel, Joe; Jarchow, Hans; Tonge, Andrew. Absolutely summing operators. Cambridge Studies in Advanced Mathematics, 43. Cambridge University Press, Cambridge, 1995. xvi+474 pp. ISBN: 0-521-43168-9
  • N.J. Kalton and L. Weis, The ${H}^\infty$-functional calculus and square function estimates, in preparation.
  • I. Karatzas, D.L. Ocone, and J. Li, An extension of Clark's formula, Stochastics Stochastics Rep. 37 (1991), no. 3, 127–131.
  • Maas, J. Malliavin calculus and decoupling inequalities in Banach spaces, arXiv: 0801.2899v2 [math.FA], submitted for publication.
  • Malliavin, Paul; Nualart, David. Quasi-sure analysis and Stratonovich anticipative stochastic differential equations. Probab. Theory Related Fields 96 (1993), no. 1, 45–55.
  • Mayer-Wolf, E.; Zakai, M. The Clark-Ocone formula for vector valued Wiener functionals. J. Funct. Anal. 229 (2005), no. 1, 143–154.
  • Mayer-Wolf, E.; Zakai, M. The divergence of Banach space valued random variables on Wiener space. Probab. Theory Related Fields 132 (2005), no. 2, 291–320.
  • van Neerven, J. M. A. M.; Veraar, M. C.; Weis, L. Stochastic integration in UMD Banach spaces. Ann. Probab. 35 (2007), no. 4, 1438–1478.
  • Nualart, David. The Malliavin calculus and related topics.Second edition.Probability and its Applications (New York). Springer-Verlag, Berlin, 2006. xiv+382 pp. ISBN: 978-3-540-28328-7; 3-540-28328-5
  • Ocone, Daniel. Malliavin's calculus and stochastic integral representations of functionals of diffusion processes. Stochastics 12 (1984), no. 3-4, 161–185.
  • Osswald, Horst. On the Clark Ocone formula for the abstract Wiener space. Adv. Math. 176 (2003), no. 1, 38–52.
  • Pisier, Gilles. The volume of convex bodies and Banach space geometry.Cambridge Tracts in Mathematics, 94. Cambridge University Press, Cambridge, 1989. xvi+250 pp. ISBN: 0-521-36465-5; 0-521-66635-X